Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
I've read the posts here about Effexor XR, and I guess I'm just posting for a little one-on-one support. I've just started taking it for PTSD, major depression, and anxiety (helping my IBS-D will hopefully be a bonus if I can keep the constipation from being a huge problem, which isn't looking easy to do at the moment). I've had 4 days so far, 3 at 37.5 mg and 1 at 75 mg, and I just feel like I'm losing my mind. The very first day, my mood was great; the usual brain synapses that relive trauma after trauma in my mind didn't work - I mean I tried to access them and just saw them as vague memories instead of reliving them as I usually do, which was just amazing. It must have just been the shock of the drug hitting my system for the first time though because it's been downhill from there. Right now I don't know that I feel much better than usual (if any), and the side effects are just killing me. I'm exhausted, it's hard to focus my eyes, I can't concentrate, my head weighs more than a bowling ball, and I'm nauseated. I'm supposed to stay at 75 mg for a week and then go up to 150 mg, and I'm having a hard time telling myself that I can stand this until the side effects wear off.More than anything, I want to feel mood-wise the way I did the very first day that I took it (side effects-wise, I felt completely stoned and a little disoriented!). I think that is a lot more what "normal" people feel like, and it was like heaven for me to feel.Someone please tell me that I'm going to make it through this and have a chance at feeling that way again.
 

·
Registered
Joined
·
106 Posts
It sounds like they are ramping you up to 150mg pretty quickly!! Seems like I was taking the 75mg for a month first. At first people do have some intense side effects. Although, I can't say I had the same as you. My heart raced some, but it went away. If you are still having those side effects by the time they want you to take the 150mg, I would call the doctor before starting the 150mg. Perhaps all you need is the lower dose. It just sounds like your having some real intense side effects. Hopefully someone else chimes in on the BB to say if they had the same. I really loved the drug it made me feel normal, but I was 225mg at one point and my liver enzymes went out of whack.
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top